Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS La Crosse, WI

June 28, 20144 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 28, 2014, 8:50 PM CDT for 4 counties in Wisconsin. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2014, 8:50 PM CDT (01:50 UTC)
Expired
Jun 28, 2014, 9:30 PM CDT
In force
40 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 44 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:52 PM CDTTSTM WND DMGNnw Onalaska, WI2 INCH DIAMETER GREEN TREE LIMBS BLOWN 100 FT. TRANSFORMER BLOWN. ESITMATED WIND GUST OF 60 MPH.
Jun 28, 8:54 PM CDTTSTM WND DMG2 Sse Holmen, WINUMEROUS TREES UPROOTED OR BLOWN OVER, LARGE BRANCHES DOWN ON SOUTH END OF VILLAGE.
Jun 28, 8:54 PM CDTTSTM WND DMG2 Sse Holmen, WITREES DOWN WITH THE GUSTS OF AT LEAST 60 MPH FROM A PREVIOUS LSR.
Jun 28, 8:54 PM CDTTSTM WND DMG3 Se Holmen, WI2 1 TO 1.5 FOOT DIAMETER TREES BLOWN DOWN ON MOHICAN TRAIL ROAD.
Jun 28, 8:54 PM CDTTSTM WND GST 602 Sse Holmen, WIAT LEAST A GUST TO 60 MPH.
Jun 28, 8:55 PM CDTTSTM WND DMGHolmen, WI15 YEAR OLD TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WUUS53 KARX 290150
SVRARX
WIC053-063-081-121-290230-
/O.NEW.KARX.SV.W.0068.140629T0150Z-140629T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 930 PM CDT

* AT 849 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR BRICE PRAIRIE TO NEAR SPARTA...MOVING NORTH AT
  50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. THE NATIONAL WEATHER SERVICE OFFICE NEAR 
           LA CROSSE HAD A GUST OF 56 MPH AT 843 PM.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. POWER OUTAGES 
           ARE POSSIBLE.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTHERN FORT MC COY AROUND 855 PM CDT.
  GALESVILLE...CATARACT AND NORTH BEND AROUND 900 PM CDT.
  BLACK RIVER FALLS...BLAIR AND INDEPENDENCE AROUND 920 PM CDT.
  WHITEHALL AROUND 925 PM CDT.
  OSSEO...HATFIELD AND STRUM AROUND 930 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...LEON...BURNS...YORK AND IRVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4386 9081 4388 9132 4392 9136 4394 9137
      4400 9144 4459 9141 4459 9092 4451 9092
      4451 9080 4442 9080 4442 9064
TIME...MOT...LOC 0149Z 187DEG 44KT 4396 9133 4394 9091 

HAIL...<.75IN
WIND...60MPH

$$

AJ
3 follow-up statements
208 
WWUS53 KARX 290159
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 PM CDT SAT JUN 28 2014

WIC053-063-081-121-290230-
/O.CON.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
JACKSON WI-TREMPEALEAU WI-MONROE WI-LA CROSSE WI-
859 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR JACKSON...TREMPEALEAU...NORTHWESTERN MONROE AND NORTHERN LA
CROSSE COUNTIES...

AT 858 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOWN OF HOLLAND TO NEAR SPARTA...MOVING NORTH AT
50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...A NATIONAL WEATHER SERVICE EMPLOYEE NEAR HOLMEN REPORTED A 
         WIND GUST OF 60 MPH.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. POWER OUTAGES 
         ARE POSSIBLE.

THESE SEVERE STORMS WILL BE NEAR...
  CATARACT AND NORTH BEND AROUND 905 PM CDT.
  BLAIR AROUND 920 PM CDT.
  BLACK RIVER FALLS...WHITEHALL AND INDEPENDENCE AROUND 925 PM CDT.
  HATFIELD AROUND 930 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...BURNS...YORK...IRVING AND NORTHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4391 9079 4392 9130 4395 9134 4397 9136
      4401 9142 4459 9141 4459 9092 4451 9092
      4451 9080 4442 9080 4442 9064
TIME...MOT...LOC 0158Z 187DEG 44KT 4402 9132 4400 9090 

HAIL...<.75IN
WIND...60MPH

$$

AJ
116 
WWUS53 KARX 290220
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
920 PM CDT SAT JUN 28 2014

WIC063-290229-
/O.CAN.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
LA CROSSE WI-

920 PM CDT SAT JUN 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LA CROSSE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. MODERATE TO 
HEAVY RAINFALL WILL CONTINUE...WHICH WILL ALLOW ANY STREET FLOODING 
IN LA CROSSE TO PERSIST FOR ANOTHER HOUR.

LAT...LON 4409 9086 4416 9123 4423 9131 4458 9132
      4459 9092 4451 9092 4451 9080 4442 9080
      4442 9064
TIME...MOT...LOC 0219Z 187DEG 44KT 4426 9128 4424 9086 

$$

WIC053-081-121-290230-
/O.CON.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
JACKSON WI-TREMPEALEAU WI-MONROE WI-
920 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN JACKSON...NORTHEASTERN TREMPEALEAU AND NORTHWESTERN
MONROE COUNTIES...

AT 919 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLAIR TO NEAR BLACK RIVER FALLS...MOVING NORTH AT
50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. THIS LINE HAS HAD A HISTORY OF PRODUCING 
         WIND GUSTS AROUND 60 MPH IN LA CROSSE COUNTY.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. POWER OUTAGES 
         ARE POSSIBLE.

THESE SEVERE STORMS WILL BE NEAR...
  BLACK RIVER FALLS AROUND 925 PM CDT.
  WHITEHALL AND HATFIELD AROUND 930 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FRANKLIN...YORK...IRVING...NORTHFIELD AND MERRILLAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4409 9086 4416 9123 4423 9131 4458 9132
      4459 9092 4451 9092 4451 9080 4442 9080
      4442 9064
TIME...MOT...LOC 0219Z 187DEG 44KT 4426 9128 4424 9086 

HAIL...<.75IN
WIND...60MPH

$$

AJ
285 
WWUS53 KARX 290231
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT SAT JUN 28 2014

WIC053-081-121-290240-
/O.EXP.KARX.SV.W.0068.000000T0000Z-140629T0230Z/
JACKSON WI-TREMPEALEAU WI-MONROE WI-
931 PM CDT SAT JUN 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON...NORTHEASTERN
TREMPEALEAU AND NORTHWESTERN MONROE COUNTIES HAS EXPIRED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4409 9086 4416 9123 4423 9131 4458 9132
      4459 9092 4451 9092 4451 9080 4442 9080
      4442 9064
TIME...MOT...LOC 0226Z 187DEG 44KT 4426 9128 4424 9086 

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:25 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 28, 6:25 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
625 PM CDT SAT JUN 28 2014

.UPDATE...
ISSUED AT 625 PM CDT SAT JUN 28 2014

NUMEROUS SHOWERS AND THUNDERSTORMS ARE TRACKING INTO THE AREA WEST
OF THE MISSISSIPPI RIVER. DESPITE A POTENT SHORTWAVE LIFTING
THROUGH WESTERN IOWA TO PROVIDE PLENTY OF DYNAMICAL
FORCING...ALONG WITH AN INCREASE IN 850MB MOISTURE TRANSPORT
DOWNSTREAM...THE STORMS HAVE FALLEN APART IN ORGANIZATION. PART OF
THE PROBLEM AS REFERENCED IN SPC\S MESO DISCUSSION 1192 IS THE
UNIDIRECTIONAL SOUTHERLY FLOW FROM THE SURFACE INTO THE MID-
LEVELS...WHICH GIVEN THE NORTH-SOUTH ORIENTATION TO THE LINE IS
NOT FAVORABLE FOR ORGANIZED DAMAGING WINDS. MOST OF THE WIND GUSTS
THUS FAR HAVE BEEN OBSERVED IN THE 30-45 MPH RANGE...SO THINKING
THE DAMAGING WIND CONCERN IS DIMINISHING.

FARTHER OUT IN TIME...SOME UNCERTAINTY HAS DEVELOPED FOR SUNDAY.
THE 28.12Z ECMWF...REGIONAL CANADIAN...HI RES ARW/NMM MODELS AND
THE 28.18Z NAM/GFS ARE CONVECTING STORMS SOONER AND FARTHER EAST THAN
WHAT IS IN THE FORECAST. WE COULD BE DEALING WITH SHOWERS AND
STORMS AS EARLY AS 18Z IF THE ECMWF IS CORRECT. THIS WILL BE
LOOKED AT MORE THROUGH THE EVENING TO SEE IF SOME FORECAST
ADJUSTMENTS ARE REQUIRED.

&&

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 152 PM CDT SAT JUN 28 2014

SEVERE THREAT INCLUDING HEAVY RAINFALL REMAIN THE MAIN CONCERN
THROUGH THE REST OF THIS WEEKEND.

WATER VAPOR LOOP AND RAP ANALYSIS HAS A NEGATIVELY TILTED MID-LEVEL
TROUGH/WEAK SURFACE COLD FRONT EXTENDING FROM WESTERN ND THROUGH THE
CENTRAL PLAINS. FEED OF MOISTURE TRANSPORT AHEAD OF THE TROUGH WAS
PRODUCING SEVERAL LINES OF SHOWERS/THUNDERSTORMS ACROSS MN/IA...AND
INTO THE CENTRAL PLAINS. OTHERWISE...A WARM AND MUGGY AIRMASS WAS IN
PLACE ACROSS THE AREA WITH TEMPERATURES IN THE LOWER 80S AND DEW
POINTS IN THE UPPER 60S TO THE LOWER 70S.

WILL BE WATCHING THE PROGRESSION OF THE MID-LEVEL TROUGH/WEAK
SURFACE COLD FRONT AND CONVECTION THROUGH THE REST OF THIS AFTERNOON
INTO TONIGHT. CONSENSUS OF MESO-WRF MODELS CONTINUE TO ENHANCE
THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THIS TROUGH/FRONT AS IT
MOVES INTO THE AREA LATE THIS AFTERNOON/EARLY EVENING. NAM 0-1KM
MLCAPE IN THE 500-1000J/KG RANGE WITH 0-3KM BULK SHEAR AROUND 20KT.
MEANWHILE... PRECIPITABLE WATER VALUES APPROACHING 2 INCHES.
SO...INGREDIENTS ARE THERE FOR PERHAPS SOME ORGANIZED LINE/S OF
THUNDERSTORMS MOVING INTO THE AREA LATE THIS AFTERNOON AND EARLY
EVENING WITH THE MAIN IMPACT BEING BOUTS OF HEAVY RAINFALL AND
POTENTIAL FOR DAMAGING WINDS. RAP ALSO SHOWING SOMEWHAT ENHANCED NON-
TORNADIC SUPERCELL SIGNATURE FOR PERHAPS A BRIEF SPIN-UP OF AN
ISOLATED TORNADO OR TWO ON THE LEADING EDGE OF THE LINE/S OF
CONVECTION. APPEARS RIGHT NOW THE MAIN SEVERE THREAT WILL BE IN THE
4-10 PM TIME FRAME. APPEARS THE TROUGH AND BULK OF THE
SHOWER/THUNDERSTORMS WILL EXIT THE AREA AFTER MIDNIGHT.

ON SUNDAY...AFTER A BRIEF MORNING LULL IN THE ACTION...PLAN ON
ANOTHER ROUND OF THUNDERSTORMS TO MOVE BACK INTO THE AREA MAINLY
LATER IN THE AFTERNOON INTO SUNDAY NIGHT AS ANOTHER MID-LEVEL TROUGH
INTERACTS WITH THE SURFACE FRONTAL BOUNDARY LAID OUT ACROSS SOUTHERN
WI THROUGH CENTRAL IA. THERE WILL BE AMPLE 0-3KM BULK SHEAR IN THE
30-35KT RANGE AND MUCAPE IN THE 1800-2500J/KG GOING INTO SUNDAY
EVENING FOR A ANOTHER POTENTIAL FOR ORGANIZED LINES OF THUNDERSTORMS
WITH DAMAGING WINDS AND HEAVY RAINFALL. MID-LEVELS WILL ALSO BE IN
COOLING MODE FOR STEEPER LAPSE RATES AND LARGE HAIL POTENTIAL.
ALSO...CANNOT RULE OUT A BRIEF TORNADO OR TWO AS WELL.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 152 PM CDT SAT JUN 28 2014

ANOTHER ROUND OF SEVERE WEATHER/HEAVY RAINFALL LIKELY MONDAY.

MODELS HAVE BEEN COMING INTO BETTER AGREEMENT IN GENERATING A MID-
LEVEL WAVE OVER THE CENTRAL PLAINS AND RACING ITO NORTHEAST ACROSS
THE STALLED OUT BOUNDARY RUNNING FROM SOUTHERN WI INTO CENTRAL IA.
MODEL CONSENSUS 0-3KM MUCAPE RUNNING SOMEWHERE AROUND 1200J/KG
ALONG/NORTH OF I-94...TO NEAR 3000J/KG ACROSS NORTHEAST IA. THE NAM
IS THE MOST BALLISTIC WITH CAPE NEARING 5500J/KG BY AFTERNOON ACROSS
NORTHEAST IA. NAM/GFS/ECMWF ALL INDICATING AMPLE 0-3KM BULK SHEAR IN
THE 35-55KT RANGE. SO...LOOKS LIKE ANOTHER SHOT FOR SEVERE
THUNDERSTORMS WITH HEAVY RAINFALL. TORNADO/LARGE HAIL THREAT ALSO
LOOKS HIGHER FOR PORTIONS OF SOUTHWEST WI INTO NORTHEAST IA WHERE
NAM INDICATES STORM RELATIVE HELICITY VALUES IN THE 500-700 RANGE.
LOOK FOR THE BULK OF THIS CONVECTION TO PUSH EAST OF THE AREA DURING
THE MID-LATE EVENING HOURS.

FOR TUESDAY THROUGH THURSDAY...GFS/ECMWF INDICATING COOLER/CYCLONIC
FLOW DOMINATING THE REGION. TUESDAY LOOKS PRIME FOR SOME INSTABILITY
SHOWERS/ISOLATED THUNDERSTORMS MAINLY TUESDAY AFTERNOON WITH COLDEST
POOL OF AIR ALOFT.

FOR FRIDAY/SATURDAY...SOME DIFFERENCES BETWEEN THE ECMWF/GFS ARISE
AS THE ECMWF BUILDS A FLAT RIDGE INTO THE REGION WHILE THE GFS
MAINTAINS COOLER/BROAD CYCLONIC FLOW. EITHER WAY...LOOKS LIKE  A
COUPLE ROUNDS OF SHOWERS/THUNDERSTORMS WILL BE POSSIBLE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 625 PM CDT SAT JUN 28 2014

NUMEROUS SHOWERS AND THUNDERSTORMS ENCOMPASS SOUTHEAST MN AND
NORTHEAST IA...AHEAD OF A LOW PRESSURE TROUGH ALONG I-35. SOME OF
THE STORMS HAVE PRODUCED GUSTS UPWARDS OF 40 KT...ALONG WITH
IFR/MVFR VISIBILITIES AND AT LEAST SCT IFR/MVFR CEILINGS.
ANTICIPATING THESE TO MOVE THROUGH THE TAF SITES DURING THE NEXT
FEW HOURS...FOLLOWED BY SOME LINGERING SHOWERS UNTIL ABOUT 08Z
WHEN THE TROUGH PASSES. IN THE WAKE OF THE TROUGH...PLENTIFUL
MOISTURE EXISTS NEAR THE GROUND WHICH WILL LIKELY RESULT IN A
MVFR STRATUS DECK AND MVFR BR. DAYTIME MIXING SHOULD HELP GET RID
OF THE MVFR CONDITIONS BY 16Z. FOCUS THEN TURNS TO ANOTHER TROUGH
OF LOW PRESSURE TRACKING ACROSS MN AND IA DURING THE AFTERNOON
HOURS. THERE IS A GENERAL MODEL CONSENSUS FOR STORMS TO FORM ON
THIS TROUGH...BUT WHEN IS THE QUESTION. SOME MODELS BRING STORMS
THROUGH THE TAF SITES BETWEEN 18-21Z...OTHERS WAIT CLOSER TO 00Z.
SINCE THERE APPEARS TO BE A TREND OF SOONER...HAVE PUT A VCTS AT
RST STARTING AT 18Z AND AT LSE STARTING AT 20Z...CONTINUING THEN
THROUGH THE REST OF THE TAF PERIOD. COULD BE STRONG WIND GUSTS AND
BRIEF HEAVY RAIN WITH THESE STORMS AS WELL...ESPECIALLY IF THEY
ARE LATER IN THE DAY.

&&

.HYDROLOGY...
ISSUED AT 152 PM CDT SAT JUN 28 2014

PLAN ON PERIODS OF HEAVY RAINFALL THROUGH THE REST OF THE WEEKEND
AND AGAIN ON MONDAY AS SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST
TO MOVE THROUGH. DUE TO MOSTLY TRANSITORY NATURE OF THE
CONVECTION...FLASH FLOODING WILL LIKELY END UP BEING MORE OF A
LOCALIZED THREAT. HOWEVER...IF TRAINING OCCURS...HEAVY RAINFALL
COULD BE PROBLEMATIC. THIS COULD BE THE ISSUE MORE ON MONDAY. WILL
HAVE TO WATCH EVOLUTION OF THIS ACTIVITY AND POTENTIAL FOR A FLASH
FLOOD WATCH

PLAN ON THE MAIN STEM OF THE MISSISSIPPI TO REMAIN HIGH THROUGH NEXT
WEEK DUE TO ADDITIONAL RAINFALL THROUGH MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...AJ
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...DAS
Hazardous weather outlook, Jun 28, 12:14 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 PM CDT SAT JUN 28 2014

WIZ017-029-034-042>044-055-291100-
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
1214 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST INTO NORTH
CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME STORMS COULD BE
STRONG...PRODUCING VERY HEAVY RAIN...STRONG WIND GUSTS AND SMALL
HAIL. LOCALIZED FLOODING IS POSSIBLE. A GREATER THREAT FOR SEVERE
WEATHER WILL LIE WEST OF THE MISSISSIPPI RIVER.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ON SUNDAY AFTERNOON
AND NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...FLASH
FLOODING...LARGE HAIL...AND ISOLATED TORNADOES.

MORE SEVERE WEATHER COULD OCCUR ON MONDAY AND MONDAY NIGHT.
HOWEVER THE LOCATION AND TIMING IS UNCERTAIN AT THIS TIME.

FROM THURSDAY NIGHT INTO THE FOURTH OF JULY...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO
DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND. RAINFALL REPORTS
ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053-054-061-291100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT-
1214 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WESTERN WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL TRACK EAST ACROSS THE
AREA FROM LATE THIS AFTERNOON THROUGH MID EVENING. THE MAIN
THREATS ARE DAMAGING WINDS AND FLASH FLOODING. LARGE HAIL COULD
ALSO OCCUR...ALONG WITH AN ISOLATED TORNADO THREAT. THREAT TIME
IS FROM 4 TO 10 PM.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED SUNDAY AFTERNOON AND
NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...FLASH
FLOODING...LARGE HAIL...AND ISOLATED TORNADOES.

MORE SEVERE WEATHER COULD OCCUR ON MONDAY AND MONDAY NIGHT.
HOWEVER THE LOCATION AND TIMING IS UNCERTAIN AT THIS TIME.

FROM THURSDAY NIGHT INTO THE FOURTH OF JULY...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO
DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SOME SPOTTER GROUPS MAY BE NEEDED BETWEEN 4 AND 10 PM THIS
EVENING. FURTHER ACTIVATION MAY BE NEEDED ON SUNDAY INTO MONDAY.
RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

In the hours before

Special weather statement, Jun 28, 5:23 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT SAT JUN 28 2014

MNZ086-282315-
DODGE-
523 PM CDT SAT JUN 28 2014

...A LINE OF STRONG THUNDERSTORMS TO MOVE INTO DODGE COUNTY...

AT 522 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM OWATONNA TO 8 MILES SOUTHEAST OF HAYWARD TO NEAR NORA
SPRINGS...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS 35 TO 50 MPH ARE LIKELY WITH THESE STORMS. FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL WILL ALSO ACCOMPANY THESE STORMS
AS THEY MOVE INTO DODGE COUNTY OVER THE NEXT COUPLE OF HOURS.

LOCATIONS IMPACTED INCLUDE...
DODGE CENTER...MANTORVILLE...KASSON...HAYFIELD...WEST CONCORD...
CLAREMONT...BLOOMING PRAIRIE...WASIOJA...CONCORD...OSLO...AND EDEN

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4420 9305 4419 9268 4385 9268 4385 9305
TIME...MOT...LOC 2222Z 206DEG 45KT 4410 9320 4356 9313 4310 9306

ZT
Special weather statement, Jun 28, 5:43 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
543 PM CDT SAT JUN 28 2014

IAZ008-009-018-019-MNZ079-086-087-094-095-290015-
FLOYD-MITCHELL-HOWARD-CHICKASAW-OLMSTED-WABASHA-FILLMORE-DODGE-MOWER-
543 PM CDT SAT JUN 28 2014

...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST IOWA
AND SOUTHEAST MINNESOTA...

AT 540 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
DODGE CENTER TO AUSTIN MINNESOTA TO NEAR CHARLES CITY IOWA...AND
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 35 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE
STORMS.

LOCATIONS LIKELY TO BE IMPACTED THIS EVENING INCLUDE...
ROCHESTER...AUSTIN...CHARLES CITY...LAKE CITY...BYRON...CRESCO...
OSAGE...NEW HAMPTON...DODGE CENTER...WABASHA...SPRING VALLEY...
PRESTON...MANTORVILLE...PINE ISLAND...KASSON...STEWARTVILLE...
PLAINVIEW...CHATFIELD...EYOTA AND NASHUA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4419 9305 4419 9255 4436 9255 4437 9243
      4446 9242 4446 9225 4441 9206 4434 9193
      4420 9188 4419 9208 4362 9210 4293 9208
      4292 9300 4355 9304
TIME...MOT...LOC 2240Z 201DEG 67KT 4433 9307 4363 9295 4267 9283

ZT
Special weather statement, Jun 28, 7:06 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
706 PM CDT SAT JUN 28 2014

IAZ009-010-019-029-290115-
WINNESHIEK-FAYETTE-HOWARD-CHICKASAW-
706 PM CDT SAT JUN 28 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHEAST
IOWA THIS EVENING...

AT 703 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
UNI-DOME AND MCLEOD CENTER TO STANLEY...AND MOVING NORTHEAST AT 35
MPH.

WIND GUSTS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. PLAN ON
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL...WITH RAIN RATES OF 1 TO
2 INCHES.

LOCATIONS TO LIKELY BE IMPACTED INCLUDE...
DECORAH...OELWEIN...CRESCO...NEW HAMPTON...WEST UNION...SUMNER...
NASHUA...FAYETTE...CALMAR...FREDERICKSBURG...OSSIAN...RICEVILLE...
ELMA...MAYNARD...LIME SPRINGS...HAWKEYE...LAWLER...SPILLVILLE...FORT
ATKINSON AND RIDGEWAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4265 9208 4291 9209 4291 9255 4350 9255
      4350 9175 4264 9177
TIME...MOT...LOC 0003Z 203DEG 45KT 4250 9252 4263 9183

ZT
Special weather statement, Jun 28, 7:37 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 PM CDT SAT JUN 28 2014

IAZ011-030-WIZ054-055-061-290130-
ALLAMAKEE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
737 PM CDT SAT JUN 28 2014

...A LINE OF STRONG THUNDERSTORMS WILL PARTS OF SOUTHWEST
WISCONSIN THIS EVENING...

AT 735 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
FARMERSBURG TO NEAR FENNIMORE...AND MOVING NORTH AT 45 MPH.

WIND GUSTS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. PLAN ON
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL AS WELL.

LOCATIONS IMPACTED INCLUDE...
PRAIRIE DU CHIEN...WAUKON...LANCASTER...BOSCOBEL...ELKADER...
LANSING...SOLDIERS GROVE...FENNIMORE...MONONA...MUSCODA...MCGREGOR...
GARNAVILLO...BLOOMINGTON...MARQUETTE...HARPERS FERRY...FARMERSBURG...
HARDIN...WESTPORT...EXCELSIOR AND PRESTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4287 9152 4346 9154 4345 9123 4342 9120
      4342 9043 4286 9044
TIME...MOT...LOC 0035Z 178DEG 40KT 4292 9146 4294 9061

ZT
Special weather statement, Jun 28, 8:11 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
811 PM CDT SAT JUN 28 2014

MNZ088-096-WIZ032>034-041-053-290230-
HOUSTON-WINONA-BUFFALO-LA CROSSE-TREMPEALEAU-VERNON-JACKSON-
811 PM CDT SAT JUN 28 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST
MINNESOTA AND WESTERN WISCONSIN THIS EVENING...

AT 809 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WABASHA TO NEAR WINONA TO DECORAH IOWA...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. PLAN ON
INTENSE RAINFALL RATES OF 1 INCH OR MORE PER HOUR AS THE LINE OF
STORMS MOVE THROUGH. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LA CROSSE...ONALASKA...WINONA...HOLMEN...LA CRESCENT...ARCADIA...
CALEDONIA...MONDOVI...OSSEO...WHITEHALL...FRENCH ISLAND...WEST
SALEM...GOODVIEW...TREMPEALEAU...TOWN OF HOLLAND...GALESVILLE...
BANGOR...BLAIR...INDEPENDENCE AND SPRING GROVE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4414 9095 4412 9098 4407 9097 4407 9095
      4351 9093 4350 9168 4459 9173 4459 9097
TIME...MOT...LOC 0109Z 221DEG 29KT 4455 9167 4342 9166

ZT
Local storm report, Jun 28, 8:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     2 E LA CROSSE           43.81N 91.21W
06/28/2014  M56 MPH          LA CROSSE          WI   OFFICIAL NWS OBS

&&

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:37 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland53 min
Jun 28, 8:11 PM CDTSpecial Weather StatementARXLa Crosse, Trempealeau79 min
Jun 28, 8:46 PM CDTAreal Flood AdvisoryARXBuffalo3 hr
Jun 28, 9:24 PM CDTAreal Flood AdvisoryARXLa Crosse51 min
Jun 29, 2:25 PM CDTSpecial Weather StatementARXLa Crosse35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.